# SDR 99ZZZX945

- Difficulty date: November 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N201QK
- Make and model: Mooney M20J
- Aircraft serial: 240290
- Engine: Lyc IO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D4LN3000
- Condition: Failed
- Location: Engine
- Component: Bendix
- Stage of operation: CR
- Nature of condition: R, N
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE ENGINE FAILED TO PRODUCE POWER DUE TO A TOTAL FAILURE OF THE DUAL MAGNETO.  POST-ACCIDENT INVESTIGATION REVEALED BOTH THE LEFT AND RIGHT IGNITION POINTS OF THE BENDIX D4LN-300 DUAL MAGNETO WERE NOT OPENING.  THE PLASTIC CAM FOLLOWERS OF BOTH CONTACT POINT ASSEMBLIES WERE MELTED WHERE THEY REST AGAINST THE CAM.  UPON ADJUSTMENT OF THE POINT, THE ENGINE WAS RUN SUCCESSFULLY.  ADDITIONALLY, SEVERAL OUNCES OF ENGINE OIL DRAINED FROM THE MAGNETO WHEN THE CAP WAS REMOVED.  IT APPEARS THAT THE OIL ENTERED THE MAGNETO DUE TO A BROKEN BEARING RETAINER SCREW.
